Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 8, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 24, 2013, 11:26 PM CDT for Greeley County, Howard County, Sherman County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2013, 11:26 PM CDT (04:26 UTC)
- Expired
- May 25, 2013, 12:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Greeley County, NE, Howard County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 11:30 PM CDT | TSTM WND DMG | Loup City, NE | TREE DAMAGE AND POWER OUTAGES IN LOUP CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
796
WFUS53 KGID 250426
TORGID
NEC077-093-163-250500-
/O.NEW.KGID.TO.W.0008.130525T0426Z-130525T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1126 PM CDT FRI MAY 24 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN GREELEY COUNTY IN CENTRAL NEBRASKA...
NORTHWESTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
NORTHEASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...
* UNTIL MIDNIGHT CDT
* AT 1123 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR LOUP CITY...OR 23 MILES SOUTH OF ORD....
AND MOVING NORTHEAST AT 40 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
SHERMAN RESERVOIR DAM...ASHTON AND COTESFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4151 9861 4129 9855 4116 9897 4132 9907
4140 9887 4139 9875 4144 9875
TIME...MOT...LOC 0426Z 245DEG 34KT 4128 9890
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
HEINLEIN3 follow-up statements
192
WWUS53 KGID 250436
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1136 PM CDT FRI MAY 24 2013
NEC077-093-163-250500-
/O.CON.KGID.TO.W.0008.000000T0000Z-130525T0500Z/
GREELEY NE-HOWARD NE-SHERMAN NE-
1136 PM CDT FRI MAY 24 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN SHERMAN...
NORTHWESTERN HOWARD AND SOUTHWESTERN GREELEY COUNTIES UNTIL MIDNIGHT
CDT...
AT 1135 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR ASHTON...OR 25 MILES SOUTH OF ORD...MOVING EAST AT
35 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
COTESFIELD AND ELBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4151 9861 4129 9855 4116 9897 4132 9907
4140 9887 4139 9875 4144 9875
TIME...MOT...LOC 0436Z 264DEG 30KT 4126 9876
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
HEINLEIN657
WWUS53 KGID 250442
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1142 PM CDT FRI MAY 24 2013
NEC077-093-163-250500-
/O.CON.KGID.TO.W.0008.000000T0000Z-130525T0500Z/
GREELEY NE-HOWARD NE-SHERMAN NE-
1142 PM CDT FRI MAY 24 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN SHERMAN...
NORTHWESTERN HOWARD AND SOUTHWESTERN GREELEY COUNTIES UNTIL MIDNIGHT
CDT...
AT 1139 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 4 MILES NORTHEAST OF ASHTON...OR 25 MILES SOUTHEAST OF
ORD...MOVING EAST AT 40 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
COTESFIELD AND ELBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4151 9861 4129 9855 4116 9897 4132 9907
4140 9887 4139 9875 4144 9875
TIME...MOT...LOC 0442Z 258DEG 35KT 4128 9869
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
HEINLEIN461
WWUS53 KGID 250452
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1152 PM CDT FRI MAY 24 2013
NEC077-093-163-250503-
/O.EXP.KGID.TO.W.0008.000000T0000Z-130525T0500Z/
GREELEY NE-HOWARD NE-SHERMAN NE-
1152 PM CDT FRI MAY 24 2013
...THE TORNADO WARNING FOR NORTHEASTERN SHERMAN...NORTHWESTERN HOWARD
AND SOUTHWESTERN GREELEY COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4151 9861 4129 9855 4116 9897 4132 9907
4140 9887 4139 9875 4144 9875
TIME...MOT...LOC 0453Z 258DEG 35KT 4130 9855
$$
HEINLEINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 24, 9:31 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 24, 9:31 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 931 PM CDT FRI MAY 24 2013 .UPDATE... ISSUED AT 930 PM CDT FRI MAY 24 2013 BASED UPON CURRENT RADAR TRENDS AND CURRENT OBSERVATIONS...INCREASED POPS OVERNIGHT ACROSS THE OUTLOOK AREA...ESPECIALLY OUR NEBRASKA COUNTIES. FOLLOWED THE HRRR-3KM SIMULATED REFLECTIVITY FAIRLY CLOSE. UPDATE ISSUED AT 657 PM CDT FRI MAY 24 2013 MADE MINOR ADJUSTMENTS TO HOURLY WEATHER THIS EVENING. WILL KEEP AN EYE ON THE CONVECTION TO THE WEST AND DE TERMING WHAT TO DO WITH CHANCES OF RAIN FOR THE OVERNIGHT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 311 PM CDT FRI MAY 24 2013 ALOFT: A BLOCKED UPR LOW WILL REMAIN QUASI-STATIONARY OVER THE PAC NW AND SW CANADA. A LONG-WAVE /LGWV/ RIDGE OVER THE PLAINS WILL ALSO MOVE LITTLE. THIS COMBINATION WILL MAINTAIN SW FLOW OVER THE FCST AREA. HOWEVER...THERE ARE NO OBVIOUS SHORT-WAVE /SHRTWV/ TROFS EMBEDDED IN THE FLOW. SFC: AN OCCLUDED COLD FRONT IS ASSOCIATED WITH THE BLOCKED COLD CORE LOW. ITS FURTHEST E EXTENT WAS WY INTO NW CO. WHILE HARD TO FIND ATTM A WARM FRONT WILL BEGIN TO ORGANIZE OVER OR NEAR THE FCST AREA. AN EASY FCST THIS IS NOT. TSTMS ARE A THREAT BUT THERE IS TREMENDOUS UNCERTAINTY IN TIMING AND LOCATION DUE TO THE LACK OF OBVIOUS SYNOPTIC FORCING. 00Z AND 06Z NAM PERFORMANCE OF 6 HR QPF ENDING 18Z WAS BEST. AM FAIRLY CONFIDENT THAT TSTMS WILL FORM THIS AFTN/EVNG WITH THE LEE TROF OVER WRN NEB/ERN CO/NW KS. WHAT HAPPENS TNGT IS UP FOR GRABS. SOME OF THE HI-RES MODELS INDICATE UP-SCALE GROWTH INTO AN MCS THAT ROLLS INTO PART OF THE FCST AREA. OTHERS DISSIPATE THE STORMS. MCS: NAM/GFS/EC/GEM ALL FCST A 40-50 KT LLJ TNGT WITH ITS NRN TERMINUS NEAR I-80. THIS WILL RESULT IN STRONG TEMP/MSTR ADVECTION. AGREE WITH 134 PM WPC QPF DISCUSSION THAT THE GEM AND UKMET HAVE THE BEST QPF PLACEMENT AT THE NOSE OF THE LLJ. THE NAM APPEARS WAY TOO LOW AND THE GFS TOO FAR S /RIGHT OVER THE HEART OF THE FCST AREA/. 12 HR MAX QPF ENDING 12Z/SAT NAILS THE SRN 2/3 OF NEB. SO THE GFS CANT ENTIRELY BE RULED OUT. I DO NOT WANT TO OVER-FCST TSTMS SINCE MUCH OF THE NEXT 30 HRS WILL BE DRY FOR MOST OF THE FCST AREA. SO POPS HAVE BEEN TRIMMED ACKNOWLEDGING THAT I MAY BE TOO LOW...ESPECIALLY 03Z-10Z. I JUST DONT KNOW WHERE OR WHEN YET. SO WOULD PREFER TO DOWNPLAY TSTM POTENTIAL...BUT ALL CUSTOMERS SHOULD BE AWARE THAT SUBSTANTIAL INCREASES IN POPS MAY BE NEEDED IN THE SHORT-TERM FCST UPDATES THIS EVNG/TNGT AS WE MONITOR HOW THIS EVOLVES. BELIEVE WE HAVE THE CORRECT POP TREND IN THE HOURLY WX GRAPHS. BOTTOM LINE...BEST CHANCE APPEARS TO BE ALONG AND N OF I-80 FOR SOAKING RAINS TNGT AND POSSIBLY SOME SVR HAIL. MUCAPE IS FCST AROUND 2000 J/KG. 2-7 KM SHEAR OF 20 KTS SUGGESTS MULTICELL CONVECTIVE MODE. CORFIDI VECTORS SUGGESTS BACK-BUILDING INTO THE LLJ IS PROBABLE. SO DRENCHING RAINS ARE ON THE TABLE. REST OF THIS AFTN: A PERIOD OF CLOUDINESS WITH VIRGA AND POSSIBLY A COUPLE SPRINKLES? OTHERWISE P-M/SUNNY. TNGT: M/CLEAR TO START BUT LIKELY ENDS UP M/CLOUDY IF TSTMS EVOLVE AS EXPECTED. THERE IS A LOW PROBABILITY FOR FOG IF SKIES CAN CLEAR BEHIND THE DEPARTING STORMS. THE COLD POOL PRODUCED BY THE RAIN WILL HAVE TO DISRUPT THE SYNOPTIC FLOW TO LIGHTEN THE WINDS. WE STILL MAY STRATUS TO DEAL WITH. SAT: IT ALL DEPENDS ON WHAT HAPPENS TNGT. ANY MRNG LEFTOVER RAIN/ TSTMS WILL DEPART...LIKELY LEAVING LOTS OF STRATUS AROUND IN ITS WAKE. THIS MCS WILL DETERMINE WHERE THE EFFECTIVE WARM FRONT DEVELOPS WHICH WILL INFLUENCE SUBSEQUENT TSTM ACTIVITY. EXPECT A SIGNIFICANT DIFF IN TEMPS ACROSS THE FCST AREA AND WE/RE PROBABLY TOO WARM WHERE STRATUS LINGERS...FROM TRI-CITIES N AND E? JUST DONT KNOW YET. BELIEVE THE WARM FRONT WILL SET UP FROM NW- SE ACROSS THE FCST AREA. DIFFERENTIAL HEATING...CONVERGENCE ALONG THE DRYLINE AND WARM FRONT WILL ALL BE CAPABLE OF INITIATING TSTMS. HOWEVER...THE WARM SECTOR LOOKS CAPPED AND AM NOT SURE THERE WILL BE A SHRTWV TROF TO PROVIDE ENOUGH MID-LVL ASCENT/COOLING. REGARDLESS...WITH TEMPS 84-88F AND DWPTS IN THE LOW 60S...MLCAPE IS FCST 3000-4000 J/KG. 0-5 KM SHEAR AROUND 30 KTS WILL BE STRONG ENOUGH FOR SUPERCELLS IF TSTMS DEVELOP. CELLS NEAR THE WARM FRONT WILL NEED TO BE MONITORED FOR AN ISOLATED TORNADO. 1730Z DAY 2 SPC OUTLOOK HAS INCLUDED AREAS W OF HWY 183 IN A SLGT RISK FOR SVR. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 311 CDT FRI MAY 24 2013 AN ACTIVE WEATHER PATTERN REMAINS LIKELY DURING THE LONG TERM FORECAST PERIOD AS SOUTHWESTERLY MID TO UPPER LEVEL FLOW PERSISTS AND MULTIPLE MID LEVEL PERTURBATIONS/SHORTWAVES PUSH OVER OUR AREA. INCREASED OMEGA AHEAD OF ANY ONE OF THESE MID LEVEL DISTURBANCES COULD RESULT IN PRECIPITATION ACROSS THE AREA AND AS A RESULT...POPS CONTINUE IN THE FORECAST FOR EVERY DAY DURING THE LONG TERM FORECAST PERIOD. QPF FIELDS FROM VARIOUS MODELS ARE ALL OVER THE PLACE DEPICTING DIFFERING PRECIPITATION AMOUNTS OVER DIFFERENT AREAS OF THE CWA. SUCH A SITUATION MAKES IT EXTREMELY DIFFICULT TO PIN DOWN AREAS OF HIGHER CONFIDENCE WITH RESPECT TO POPS AND AS A RESULT...OPTED TO GO WITH AN EVEN- AVERAGE FROM THE NAM...OPERATIONAL GFS...EC AND SREF-MEAN TO HELP DERIVE POPS FOR SUNDAY AND MONDAY. BEYOND MONDAY...OPTED TO GO WITH ALLBLEND WITH MINIMAL CHANGES MADE. PERSISTENT SOUTH/SOUTHEASTERLY LOW LEVEL FLOW WILL PRESENT CONTINUED MOISTURE FLUX INTO THE CENTRAL PLAINS THROUGH MUCH OF THE LONG TERM FORECAST PERIOD...WITH SURFACE DEWPOINT READINGS WELL INTO THE 60S EXPECTED ACROSS MUCH OF OUR CWA. THERE ARE INDICATIONS OF A MEANDERING DRY LINE ACROSS THE WESTERN HALF OF OUR CWA DURING THE EARLY PART OF NEXT WEEK WHICH...IF REALIZED...WOULD ALLOW SOME LOCATIONS ACROSS OUR FAR WESTERN CWA TO OBSERVE A LOWER SURFACE DEWPOINT AT TIMES. AS ALREADY MENTIONED HOWEVER...CONFIDENCE WITH RESPECT TO THESE DETAILS REMAINS LOW AND IT IS FAR TOO EARLY TO PRESENT SUCH DETAIL TO THESE PERIODS OF THE FORECAST. THE VERY MOIST BOUNDARY LAYER WILL HELP PROMOTE INCREASING POTENTIAL INSTABILITY DURING THE LONG TERM FORECAST PERIOD...WITH THE OPERATIONAL GFS AND EC BOTH SUGGESTING DEEP LAYER MUCAPE VALUES GENERALLY IN THE 2000-4000J/KG RANGE SUNDAY THROUGH FRIDAY. IN ADDITION...DEEP LAYER BULK SHEAR VALUES BETWEEN 25KTS AND 40KTS ARE ALSO EXPECTED EACH DAY. DESPITE THE AFOREMENTIONED MID LEVEL PERTURBATIONS/SHORT WAVES PUSHING OVER THE AREA DURING THE LONG TERM FORECAST PERIOD...UNCERTAINTY REMAINS AS TO WHETHER OMEGA WITH ANY ONE OF THESE FEATURES WILL BE STRONG ENOUGH TO OVERCOME A LOW LEVEL CAPPING INVERSION EACH DAY. SO WHILE THE TROPOSPHERE APPEARS AS THOUGH IT WILL BE THERMODYNAMICALLY PRIMED FOR SIGNIFICANT UPDRAFT PRODUCTION...THERE REMAIN QUESTIONS AS TO IF AND WHERE CONVECTION WILL ACTUALLY BE REALIZED EACH DAY. GIVEN ALL THIS...WILL CONTINUE THE VAGUE SEVERE WEATHER MENTION GOING IN THE HWO FOR THE LONG TERM FORECAST PERIOD. LITTLE CHANGE IN THE LOW LEVEL AIRMASS WILL PRESENT SIMILAR TEMPERATURE READINGS EACH DAY DURING THE LONG TERM FORECAST PERIOD...WITH AN AFTERNOON HIGH TEMPERATURE GENERALLY IN THE 80S AND AN OVERNIGHT LOW TEMPERATURE IN THE 60S CURRENTLY FORECAST. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 659 PM CDT FRI MAY 24 2013 CEILINGS SHOULD LOWER AS CONVECTION IN THE WEST APPROACHES. THERE IS A SMALL CHANCE OF THUNDERSTORMS...BUT THIS IS SMALL ENOUGH TO KEEP A VCTS FOR NOW AS THERE COULD BE AN MCS FORM AND TRAVEL EAST. WIND SHOULD REMAIN RATHER BREEZY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...GUERRERO SHORT TERM...HALBLAUB LONG TERM...BRYANT AVIATION...HEINLEIN
Hazardous weather outlook, May 24, 3:31 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 331 PM CDT FRI MAY 24 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 331 PM CDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE HIGH PLAINS... POSSIBLY ORGANIZING INTO A SQUALL LINE AND CROSSING THE OUTLOOK AREA TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN THREAT BEING HAIL UP TO THE SIZE OF QUARTERS. THERE IS A CHANCE FOR AN ISOLATED DAMAGING WIND GUST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...LEFT OVER STORMS MAY BE ONGOING ACROSS PARTS OF THE AREA DURING THE MORNING HOURS. THESE STORMS WILL EXIT THE AREA BY LATE MORNING...FOLLOWED BY A LULL FOR MUCH OF THE DAY. LATE IN THE AFTERNOON AND EVENING...ISOLATED THUNDERSTORMS MAY REDEVELOP... ESPECIALLY ALONG AND NEAR A NEWLY ESTABLISHED WARM FRONT. SEVERE STORMS ARE POSSIBLE...MAINLY ALONG AND WEST OF HIGHWAY 183. THE MAIN THREATS WILL BE VERY LARGE HAIL...ISOLATED DAMAGING WIND GUSTS...AND POSSIBLY A TORNADO...IF A STORM CAN TRACK ALONG OR CROSS THE WARM FRONT. FROM SUNDAY THROUGH NEXT THURSDAY...THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS DIFFICULT TO PINPOINT THE DAILY DETAILS REGARDING TIMING AND LOCATION...THE POTENTIAL EXISTS FOR PERIODIC SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL TO AT LEAST THE SIZE OF QUARTERS...WIND GUSTS TO AT LEAST 60 MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
In the hours before
Special weather statement, May 24, 10:51 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1051 PM CDT FRI MAY 24 2013
NEZ060-250430-
DAWSON NE-
1051 PM CDT FRI MAY 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL
1130 PM CDT...
AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 14 MILES WEST OF GOTHENBURG...OR 35 MILES WEST
OF LEXINGTON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GOTHENBURG...
WILLOW ISLAND...
COZAD...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 229.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4105 10022 4105 9998 4098 9992 4080 9986
4081 10022 4104 10023
TIME...MOT...LOC 0350Z 245DEG 20KT 4087 10039
HEINLEINSpecial weather statement, May 24, 11:01 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1101 PM CDT FRI MAY 24 2013 NEZ046-250430- SHERMAN NE- 1101 PM CDT FRI MAY 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY UNTIL 1130 PM CDT... AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LOUP CITY...OR 28 MILES SOUTH OF ORD...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOUP CITY... SHERMAN RESERVOIR DAM... ASHTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4140 9875 4117 9876 4113 9920 4139 9921 TIME...MOT...LOC 0401Z 241DEG 27KT 4122 9901 FAY
Special weather statement, May 24, 11:11 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1111 PM CDT FRI MAY 24 2013 NEZ040-047-250445- GREELEY NE-HOWARD NE- 1111 PM CDT FRI MAY 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWARD AND SOUTHEASTERN GREELEY COUNTIES UNTIL 1145 PM CDT... AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELBA...OR 26 MILES SOUTHEAST OF ORD... MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CUSHING... WOLBACH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4155 9830 4129 9831 4126 9872 4139 9873 TIME...MOT...LOC 0412Z 240DEG 27KT 4134 9855 FAY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:51 PM CDT | Special Weather Statement | GID | Dawson | 39 min |
| May 24, 11:00 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 45 min |
| May 24, 11:01 PM CDT | Special Weather Statement | GID | Sherman | 29 min |
| May 24, 11:11 PM CDT | Special Weather Statement | GID | Greeley | 34 min |
| May 24, 11:35 PM CDT | Areal Flood Advisory | GID | Dawson | 3 hr |
| May 24, 11:38 PM CDT | Areal Flood Advisory | GID | Sherman | 3 hr |
| May 24, 11:40 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 50 min |
| May 24, 11:57 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 48 min |
| May 25, 12:30 AM CDT | Flash Flood Warning | GID | Howard, Sherman | 4 hr |
| May 25, 12:46 AM CDT | Special Weather Statement | GID | Dawson | 44 min |
| May 25, 1:17 AM CDT | Special Weather Statement | GID | Hamilton, Merrick | 28 min |
| May 25, 1:32 AM CDT | Special Weather Statement | GID | Gosper | 28 min |
| May 25, 1:56 AM CDT | Special Weather Statement | GID | Adams | 34 min |
| May 25, 3:38 AM CDT | Special Weather Statement | GID | Sherman | 37 min |
| May 25, 4:19 AM CDT | Areal Flood Warning | GID | Howard, Sherman | 6 hr |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.